Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 2312 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed719    
    Printed15    
    Emailed0    
    PDF Downloaded145    
    Comments [Add]    

Recommend this journal

 
CASE REPORT
Year : 2020  |  Volume : 62  |  Issue : 1  |  Page : 97-99

Neuropsychiatric manifestations of methyl iodide toxicity


1 Department of Psychiatry, Government Medical College and Hospital, Chandigarh, India
2 Department of Medicine, Government Medical College and Hospital, Chandigarh, India
3 Department of Radiology, Government Medical College and Hospital, Chandigarh, India

Correspondence Address:
Dr. Ajeet Sidana
Department of Psychiatry, Government Medical College and Hospital, Sector - 32, Chandigarh - 160 030
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/psychiatry.IndianJPsychiatry_638_19

Rights and Permissions

Methyl iodide is an industrial chemical used in methylation for pharmaceutical intermediates. Its toxicity is a rare industrial hazard. Its toxicity is reported with both acute sudden exposure and gradual exposure. The authors report a case of methyl iodide toxicity occurring in a 47 year-old male with sudden exposure to this chemical. He presented with neuropsychiatric symptoms primarily slurring of speech, ataxia followed by delusion and hallucinations which resolved within 2 weeks with parenteral thiamine and an antipsychotic. Symptoms reappeared after a re-exposure, this time with more prominent psychiatric symptoms which were late to resolve (4 weeks) with similar treatment. Neuroimaging revealed hyperintensities in posterior regions of the brain which resolved after 4 weeks. The patient had prominent neurocognitive deficits which were persistent. The case highlights the rare chemical toxicity with neuropsychiatric manifestations with persistent neurocognitive symptoms.



[FULL TEXT] [PDF]*

        

Print this article         Email this article